Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 1995, 7:26 PM CDT for Trego County, Kansas. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 3, 1995, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Trego County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 040025 RRA SVRDDC KSC195-040130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 726 PM CDT MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...TREGO COUNTY AT 720 PM CDT DOPPLER RADAR SHOWED A LARGE SEVERE THUNDERSTORM 12 MILES WEST TO SOUTHWEST OF WAKEENEY MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL MOVE TO COLLYER BY 730 PM AND THEN NEAR VODA BY 745 PM...THEN TO NEAR WAKEENEY BY 815 PM. HAIL UP TO ONE INCH IN DIAMETER AND TORRENTIAL RAINFALL CAN BE EXPECTED. IF YOU LIVE IN COLL2YER OR VODA TAKE SHELTER IMMEDIATELEY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:53 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 3, 3:53 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 3 1995 TSTMS STRTG TO FIRE OVER NWRN KS AND SERN CO. ADAP COMPOSITE SHOWING SFC BASE LI`S TO -11 OVER SWRN KS. MOCON AXIS IS ALONG KS/CO BORDER AND STGST LOW LVL THTA ADVN BULLSEYE OVER OK PHNDL SOUTH OF EHA. TSTMS SHULD CONT TO DVLP IN THIS AREA. PROFILERS SHOWING SRLY WINDS INCRG IN DEPTH AT HVL. PROF HODOGRAPH INDCTNG HELICITY VALUES HAVE SETTLED DWN TO AOB 50 M2S2 WITH BETTER VALUES FURTHER EAST. CNSDRG INSTAB WILL NEED TO MENTN POSS SVR STRMS IN EVE. CLD FNT TO MOVE INTO AREA LATER TNGT AND THRU AREA ON TUE. COOLER AIRMSS BEHIND FNT COMBD WITH WRAPAROUND CLDS AND PRECIP SHOULD KEEP TMPS DOWN INTO THE UPPER 70S OVER WRN PTNS AREA. GERARD
In the hours before
Special weather statement, Jul 3, 4:14 PM CDT, 3 hours 12 minutes before
KSZ074-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 414 PM CDT MON JUL 3 1995 AT 412 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED NEAR BIG BOW HAS WEAKENED BELOW SEVERE LEVELS. LOCAL LAW ENFORCEMENT OFFICIAL REPORTED HAIL UP 1 INCH WITH THIS STORM AT 358 PM NEAR BIG BOW. THE WARNING FOR EASTERN STANTON WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN STANTON UNTIL 500 PM CDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
Special weather statement, Jul 3, 4:16 PM CDT, 3 hours 10 minutes before
KSZ074-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 414 PM CDT MON JUL 3 1995 AT 412 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED NEAR BIG BOW HAS WEAKENED BELOW SEVERE LEVELS. LOCAL LAW ENFORCEMENT OFFICIAL REPORTED HAIL UP 1 INCH WITH THIS STORM AT 358 PM NEAR BIG BOW. THE WARNING FOR EASTERN STANTON WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN STANTON UNTIL 500 PM CDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
Special weather statement, Jul 3, 4:30 PM CDT, 2 hours 56 minutes before
KSZ074-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT MON JUL 3 1995 AT 430 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN NORTHERN STANTON WAS LOCATED 8 MILES NORTH OF JOHNSON NEAR HIGHWAY 27. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THE STORM WILL CONTINUE ACROSS OPEN FARMLAND AND HAIL UP TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND POSSIBLE HIGH WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
Special weather statement, Jul 3, 4:31 PM CDT, 2 hours 55 minutes before
KSZ074-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT MON JUL 3 1995 AT 430 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN NORTHERN STANTON WAS LOCATED 8 MILES NORTH OF JOHNSON NEAR HIGHWAY 27. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THE STORM WILL CONTINUE ACROSS OPEN FARMLAND AND HAIL UP TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND POSSIBLE HIGH WINDS. 4 A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 69 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 31 min |
| Jul 3, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 29 min |
| Jul 3, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 24 min |
| Jul 4, 12:11 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 21 min |
| Jul 4, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.